Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 112, NWS Bismarck, ND

August 20, 2014Emmons County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 20, 2014, 9:48 PM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2014, 9:48 PM CDT (02:48 UTC)
Expired
Aug 20, 2014, 10:45 PM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Emmons County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 10:00 PM CDTTSTM WND GST 608 E Linton, NDLATE REPORT FROM AUGUST 20 2014. TIME ESTIMATED. SMALL TREE BRANCHES BROKEN AND YARD FURNITURE DAMAGED. WIND LASTED 5 TO 10 MINUTES. CORRECTED TIME OF EVENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 5:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2404 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS53 KBIS 210248
SVRBIS
NDC029-051-210345-
/O.NEW.KBIS.SV.W.0112.140821T0248Z-140821T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  WESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRASBURG...
  OR 10 MILES SOUTHEAST OF LINTON...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WISHEK...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4628 9948 4602 9945 4603 10018 4628 10022
TIME...MOT...LOC 0248Z 266DEG 17KT 4616 10006

HAIL...0.75IN
WIND...60MPH

$$

JP MARTIN
2 follow-up statements
524 
WWUS53 KBIS 210318
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 PM CDT WED AUG 20 2014

NDC029-051-210345-
/O.CON.KBIS.SV.W.0112.000000T0000Z-140821T0345Z/
EMMONS ND-MCINTOSH ND-
1018 PM CDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCINTOSH AND EAST CENTRAL EMMONS COUNTIES UNTIL 1045 PM CDT...

AT 1012 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF HAGUE...OR 17 MILES SOUTHEAST OF LINTON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL EMMONS AND WESTERN MCINTOSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4628 10015 4628 9948 4602 9945 4603 10014
TIME...MOT...LOC 0316Z 266DEG 17KT 4617 9987

HAIL...<.75IN
WIND...60MPH

$$

MARTIN/SCHECK
723 
WWUS53 KBIS 210343
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1043 PM CDT WED AUG 20 2014

NDC029-051-210353-
/O.EXP.KBIS.SV.W.0112.000000T0000Z-140821T0345Z/
EMMONS ND-MCINTOSH ND-
1043 PM CDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH AND EAST 
CENTRAL EMMONS COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. WIND GUSTS TO 40 MPH ARE STILL POSSIBLE ACROSS MCINTOSH 
COUNTY UNTIL 1100 PM CDT.

LAT...LON 4628 10015 4628 9948 4602 9945 4603 10014
TIME...MOT...LOC 0343Z 266DEG 17KT 4618 9969

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:22 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 20, 9:22 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT WED AUG 20 2014

.UPDATE...
ISSUED AT 916 PM CDT WED AUG 20 2014

TRIMMED THE SEVERE THUNDERSTORM WATCH FROM MORTON AND GRANT
COUNTIES. HEAVY RAIN WILL BE THE MAIN THREAT FROM EMMONS TO
LOGAN AND MCINTOSH COUNTIES...POSSIBLY UP INTO KIDDER COUNTY AS
WELL. FLASH FLOOD GUIDANCE THERE BETWEEN 2 AND 3 INCHES IN THREE
HOURS. WILL MONITOR CLOSELY.

UPDATE ISSUED AT 717 PM CDT WED AUG 20 2014

UPDATE TO REMOVE ADAMS AND HETTINGER COUNTIES FROM SEVERE
THUNDERSTORM WATCH.

UPDATE ISSUED AT 656 PM CDT WED AUG 20 2014

LINE OF THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL NORTH DAKOTA
WITH MAINLY HEAVY RAIN. ISOLATED LARGE HAIL AND WIND THREAT
CONTINUES AS WELL.

UPDATE ISSUED AT 514 PM CDT WED AUG 20 2014

THIS UPDATE FOR THE SEVERE THUNDERSTORM WATCH 469 UNTIL 11 PM CDT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 244 PM CDT WED AUG 20 2014

SEVERE THUNDERSTORM POTENTIAL AND HEAVY RAINFALL WILL HIGHLIGHT
THE SHORT TERM FORECAST.

LITTLE CHANGE FROM THE PREVIOUS UPDATE. THE BEST POTENTIAL FOR
SEVERE CONVECTION REMAINS ALONG AND EAST OF THE HIGHWAY 83
CORRIDOR WHERE FILTERED SUNSHINE THROUGH MID TO HIGH LEVEL CLOUD
COVER HAS ALLOWED FOR TEMPERATURES TO WARM INTO THE LOWER
80S...AMID A MOIST AIRMASS WITH DEW POINTS GENERALLY IN THE UPPER
60S. SOME WEAK ML INHIBITION REMAINS...WHICH LEADS TO UNCERTAINTY
IF THE BOUNDARY LAYER CAN HEAT OUT GIVEN THE AFOREMENTIONED CLOUD
COVER. EFFECTIVE DEEP LAYER SHEAR IS MARGINAL...ON THE ORDER OF
THE 25-30 KTS...SUPPORTING A POSSIBLE SUPERCELL OR TWO IF
INHIBITION CAN BE OVER COME. GREATER CONVECTIVE STRENGTHENING
LOOKS TO BE DELAYED UNTIL 21-00 UTC WITH GREATER LOW LEVEL
CONVERGENCE AHEAD OF THE COLD FRONT PROPAGATING THROUGH WESTERN
NORTH DAKOTA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY
RAIN WILL ALSO BE A PRIMARY THREAT AS CORFIDI VECTORS REMAIN SLOW
BETWEEN 10 AND 20 KTS...WITH CONTINUED INCREASING LOW LEVEL
MOISTURE TRANSPORT. FINALLY...CONTINGENT UPON SEVERE CONVECTIVE
DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH 0-1 KM
SHEAR OF 15-20 KTS AHEAD OF THE FRONT. STORMS WILL PROPAGATE EAST
THROUGH THE EVENING...WITH THE SEVERE THREAT WANING AFTER SUNSET.
A BRIEF LULL IN PRECIPITATION MAY BE IN STORE FOR MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA ON THURSDAY WITH WEAK SHORTWAVE RIDGING
ALOFT BEFORE THE WET PATTERN IN THE EXTENDED.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 244 PM CDT WED AUG 20 2014

ACTIVE SOUTHWESTERLY FLOW CONTINUES THROUGH THE MAJORITY OF THE
EXTENDED KEEPING PRECIPITATION CHANCES IN THE FORECAST. MAJOR
CONCERN IS GOING INTO THE END OF THE WORK WEEK INTO THE WEEKEND AS
MODELS CONTINUE THEIR CONSISTENCY WITH GENERALLY HIGH QPF...WHICH IF
THIS COMES TO FRUITION MAY RESULT IN SOME HYDRO CONCERNS. NATIONAL
GUIDANCE KEEPS THE HIGHEST QPF VALUES THROUGH THE WEEKEND MAINLY
OVER WESTERN NORTH DAKOTA...BUT A SLIGHT SHIFT IN THE MODELS
SOLUTIONS OVER THE NEXT COUPLE DAYS COULD BRING THE CONCERNS FURTHER
EAST. WILL HAVE TO WATCH THIS CLOSELY. AS FOR TEMPERATURES...COOLER
AIRMASS WILL START TO SINK IN FRIDAY WITH WELL BELOW AVERAGE
TEMPERATURES EXPECTED BY THE WEEKEND...CONTINUING INTO EARLY NEXT
WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 916 PM CDT WED AUG 20 2014

MAIN THREAT FOR AVIATION WILL BE THUNDERSTORMS KBIS-KJMS THIS
EVENING. AT 900 PM CDT...A COLD FRONT EXTENDED FROM SOUTHEAST
SASKATCHEWAN THROUGH NORTHWEST NORTH DAKOTA. SURFACE OW PRESSURE
ACROSS CENTRAL SOUTH DAKOTA WITH A WARM FRONT EXTENDING
SOUTHEAST WILL BE THE FOCUS FOR THUNDERSTORMS WITH HEAVY RAIN
SOUTHEAST NORTH DAKOTA.  POTENTIAL FOR IFR CONDITIONS IN
THUNDERSTORMS...OTHERWISE VFR EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 244 PM CDT WED AUG 20 2014

HYDROLOGIC CONCERNS ARE CENTERED UPON THE STRONG STORM SYSTEM
FORECAST TO IMPACT THE NORTHERN PLAINS SATURDAY AND SUNDAY. WHILE
HEAVY RAINFALL IS CERTAIN...ITS EXACT PLACEMENT WILL REMAIN A BIT
UNCERTAIN OVER THE NEXT 24 TO 36 HOURS AS THE MODEL TRACKS
CONTINUE TO WOBBLE A BIT. GIVEN UNCERTAINTY...WILL HOLD OFF ON A
WATCH FOR NOW AND HIGHLIGHT THE POTENTIAL CONCERNS IN THE HWO AND
ISSUE AN SPS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...AYD
LONG TERM...JJS
AVIATION...WAA
HYDROLOGY...AYD
Hazardous weather outlook, Aug 20, 7:03 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT WED AUG 20 2014

NDZ004-220015-
BOTTINEAU-
703 PM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR
WESTHOPE. SEE THE RIVERS AND LAKES TAB AT WWW.WEATHER.GOV/BIS FOR
DETAILS.

PERIODS OF THUNDERSTORMS WITH HEAVY RAIN LATE THIS AFTERNOON AND
EVENING. SMALL STREAMS AND COULEES MAY FLOOD DUE TO EXCESSIVE
RUNOFF. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY.
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL
MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ020-034-035-042-045-046-220015-
OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
703 PM CDT WED AUG 20 2014 /603 PM MDT WED AUG 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY CAUSE SMALL
STREAMS AND COULEES TO FLOOD DUE TO EXCESSIVE RUNOFF. THERE IS A
SLIGHT RISK THAT STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY.
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>003-005-009>013-017>019-021>023-025-031>033-036-037-040-
041-043-044-047-048-050-051-220015-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-HETTINGER-
BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
703 PM CDT WED AUG 20 2014 /603 PM MDT WED AUG 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
EARLY EVENING...AND DECREASE IN COVERAGE BY LATE EVENING INTO THE
OVERNIGHT HOURS. A FEW STORMS MAY BE STRONG WITH HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY.
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

WA

In the hours before

Special weather statement, Aug 20, 7:34 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
734 PM CDT WED AUG 20 2014

NDZ020-021-034-035-210130-
BURLEIGH-MCLEAN-MORTON-OLIVER-
734 PM CDT WED AUG 20 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS
WERE IN THE BISMARCK...WASHBURN AREAS...L

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BALDWIN TO 7 MILES NORTH OF SWEET BRIAR LAKE...AND MOVING NORTH AT 20
MPH.

VERY HEAVY RAIN...PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND
CONTINUOUS CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WILTON...
  CENTER...
  CROSS RANCH STATE PARK...
  WASHBURN...
  PRICE...
  SANGER...
  NEW JOHNS LAKE...
  HENSLER...
  FORT CLARK...

STORMS COULD GROW STRONGER SO MOVE INSIDE WHEN THEY APPROACH YOUR
AREA.

LAT...LON 4685 10133 4724 10136 4724 10126 4727 10125
      4729 10135 4733 10053 4704 10052
TIME...MOT...LOC 0031Z 177DEG 17KT 4710 10065 4697 10122

HEINERT/MARTIN
Special weather statement, Aug 20, 7:38 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT WED AUG 20 2014

NDZ020-021-034-035-210130-
BURLEIGH-MCLEAN-MORTON-OLIVER-
738 PM CDT WED AUG 20 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS
WERE IN THE BISMARCK...WASHBURN AREAS...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BALDWIN TO 7 MILES NORTH OF SWEET BRIAR LAKE...AND MOVING NORTH AT 20
MPH.

VERY HEAVY RAIN...PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND
CONTINUOUS CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WILTON...
  CENTER...
  CROSS RANCH STATE PARK...
  WASHBURN...
  PRICE...
  SANGER...
  NEW JOHNS LAKE...
  HENSLER...
  FORT CLARK...

STORMS COULD GROW STRONGER SO MOVE INSIDE WHEN THEY APPROACH YOUR
AREA.

LAT...LON 4685 10133 4724 10136 4724 10126 4727 10125
      4729 10135 4733 10053 4704 10052
TIME...MOT...LOC 0031Z 177DEG 17KT 4710 10065 4697 10122

HEINERT/MARTIN
Local storm report, Aug 20, 7:46 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
746 PM CDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             10 N BISMARCK           46.95N 100.78W
08/20/2014  M1.25 INCH       BURLEIGH           ND   BROADCAST MEDIA

&&

AJ
Special weather statement, Aug 20, 8:31 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED AUG 20 2014

NDZ001>005-009>013-017>022-031>035-040>046-210930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
831 PM CDT WED AUG 20 2014 /731 PM MDT WED AUG 20 2014/

...MULTIPLE ROUNDS OF HEAVY RAIN POSSIBLE THROUGH THE WEEKEND...

MULTIPLE ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN ARE FORECAST
THROUGH SUNDAY.

AFTER THE RAIN WEDNESDAY NIGHT...THE NEXT CHANCE FOR RAIN WILL BE
LATER THURSDAY INTO FRIDAY...THEN AGAIN OVER THE WEEKEND.

THE HEAVY RAINS COULD LEAD TO OVERLAND FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND RIVERS. THIS WOULD BE ESPECIALLY TRUE IF
THEY FALL IN THE SAME AREAS THAT RECEIVED SIGNIFICANT RAIN LAST
WEEKEND. IT WOULD ALSO BE TRUE IN AREAS THAT ARE NOT AS WET...BUT
GET SIGNIFICANT RAINS FROM NOW THROUGH THE WEEKEND.

STAY UP TO DATE AT WWW.WEATHER.GOV/BIS AND FOLLOW THE NATIONAL
WEATHER SERVICE ON SOCIAL MEDIA. STAY WEATHER READY.

JP MARTIN
Special weather statement, Aug 20, 9:02 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT WED AUG 20 2014

NDZ012-013-022-023-025-034>037-045>047-050-210300-
BURLEIGH ND-EMMONS ND-FOSTER ND-KIDDER ND-LOGAN ND-MCHENRY
ND-MCINTOSH ND-MORTON ND-PIERCE ND-SHERIDAN ND-SIOUX ND-STUTSMAN
ND-WELLS ND-
902 PM CDT WED AUG 20 2014

...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING THROUGH CENTRAL NORTH
DAKOTA THIS WEDNESDAY EVENING...

AT 900 PM CDT...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM NEAR
HARVEY...THROUGH LINTON...TO FORT YATES. MOVEMENT WAS EAST AT 25 MPH.

HEAVY RAIN THAT MAY CAUSE MINOR FLOODING OF LOW LYING AREAS...AND
STREETS IN TOWNS...HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS
UP TO 40 MPH...ARE POSSIBLE WITH THE STRONGER STORMS. THERE WILL BE
A LOT OF LIGHTNING AS THE STORMS MOVE THROUGH.

THE STORMS COULD INTENSIFY...SO BE CERTAIN TO GET INSIDE IF THEY
MOVE INTO YOUR AREA.

CAMPERS...STAY OUT OF LOW LYING AREAS...AND AWAY FROM CREEKS AND
STREAMS.

LAT...LON 4828 10046 4830 9983 4786 9980 4784 9929
      4593 9906 4594 10089
TIME...MOT...LOC 0156Z 272DEG 15KT 4895 10060 4590 10066

JP MARTIN
Special weather statement, Aug 20, 9:41 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT WED AUG 20 2014

NDZ046-047-050-210330-
EMMONS ND-LOGAN ND-MCINTOSH ND-
941 PM CDT WED AUG 20 2014

...THUNDERSTORM WITH VERY GUSTY WINDS MOVING THROUGH EMMONS COUNTY
THIS WEDNESDAY EVENING...

AT 940 PM CDT...A STRONG THUNDERSTORM EXTENDED FROM LINTON TO
STRASBURG...AND WAS MOVING EAST AT 30 MPH...TOWARD THE LOGAN AND
MCINTOSH COUNTY LINE WITH EMMONS COUNTY.

WINDS UP TO 55 MPH...AND HAIL UP TO THE SIZE OF NICKLES ARE POSSIBLE
WITH THE STORM. VERY HEAVY RAIN WILL ACCOMPANY THE STORM...AND A LOT
OF LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAGUE...
  ZEELAND...
  NAPOLEON...
  WISHEK...
  VENTURIA...
  BURNSTAD...

LAT...LON 4639 10037 4664 9948 4593 9948 4594 10031
TIME...MOT...LOC 0237Z 255DEG 24KT 4619 10016

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:01 PM CDTSpecial Weather StatementBISBurleigh29 min
Aug 20, 7:22 PM CDTSpecial Weather StatementBISMcLean38 min
Aug 20, 7:25 PM CDTSpecial Weather StatementBISMcHenry35 min
Aug 20, 7:34 PM CDTSpecial Weather StatementBISOliver56 min
Aug 20, 7:38 PM CDTSpecial Weather StatementBISOliver52 min
Aug 20, 9:02 PM CDTSpecial Weather StatementBISBurleigh, Emmons, Kidder, Logan, McIntosh, Pierce and 2 more58 min
Aug 20, 9:40 PM CDTAreal Flood AdvisoryBISEmmons, Logan, McIntosh6 hr
Aug 20, 9:41 PM CDTSpecial Weather StatementBISEmmons, Logan49 min
Aug 20, 10:36 PM CDTSpecial Weather StatementBISRolette39 min
Aug 20, 10:54 PM CDTSpecial Weather StatementBISDickey, McIntosh36 min
Aug 20, 10:56 PM CDTSpecial Weather StatementBISDickey, McIntosh34 min
Aug 20, 11:31 PM CDTSpecial Weather StatementBISMcIntosh44 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.